MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TROCH FIXATION NAIL 400MM/LEFT-STER; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TROCH FIXATION NAIL 400MM/LEFT-STER; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.401S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, patient underwent total hip surgery wherein trochanteric fixation nail (tfn) and titanium helical blade was explanted.Operative notes say that 125 degree nail was put in the patient but the doctor did not have a 125 degree helical blade aiming arm so tried to use 130 degree arm.The helical blade was left upside down in the patient and nail.Due to this, the nail could not be locked.Surgical delay was unknown.Patient outcome status is unknown.Concomitant device/s reported: unknown locking screw (part # unknown, lot # unknown, quantity of 1).This report is for one (1) 11mm/125 deg ti cann troch fixation nail 400mm/left-ster.This is report 2 of 2 for (b)(4).
 
Event or Problem Description
It is unknown if the device failed.It was used improperly and could not be locked because the helical blade was upside down.Therefore, this construct could not have worked as it was designed to.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part number: 456.401s, 11mm/125 deg ti cann troch fixation nail 400mm/left- sterile, lot number: 5360689 (sterile), lot quantity: 6, manufacturing location: monument, manufacturing date: 31-oct-2007, expiration date: 01-sep-2016.Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process acceptance, met all inspection acceptance criteria.Inspection sheet, inspect dimensional, met all inspection acceptance criteria.Inspection sheet, final inspection, met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 4797 supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: 456.314.2, lock 125, bp55, lot number: 5536512, lot quantity: 210.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming inspection, met all inspection acceptance criteria.Certificate of compliance supplied by mark two engineering dated 13-jul-2007 was reviewed and determined to be conforming.456.314.3, lock driver tfn, bp55, lot number: 5536586, lot quantity: 210.Work order traveler met all inspection acceptance criteria.Inspection sheet, inspect dimensional / final, met all inspection acceptance criteria.Part number: 21069, lot number: 5172172, lot quantity: 3,678 lbs.Product traveler met all inspection acceptance criteria.Inspection sheet, raw material inspection, met all inspection acceptance criteria.Certificate of test supplied by allvac dated 07-jun-2007 was reviewed and determined to be conforming.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the updated (dhr) device history record to include sterile: manufacturing location: monument.Manufacturing date: 31-oct-2007.Expiration date: 01-sep-2016.Part number: 456.401s, 11mm/125 deg ti cann troch fixation nail 400mm/left- sterile.Lot number: 5630689 (sterile).Lot quantity: 6.Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process acceptance, 456ipa391 rev c met all inspection acceptance criteria.Inspection sheet, inspect dimensional, 456id390 rev r met all inspection acceptance criteria.Inspection sheet, final inspection, 456fi390 rev f met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev g was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 4797 supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: 456.314.2, lock 125, bp55.Lot number: 5536512.Lot quantity: 210.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming inspection, 456fi314 rev k met all inspection acceptance criteria.Certificate of compliance supplied by mark two engineering dated 13-jul-2007 was reviewed and determined to be conforming.456.314.3, lock driver tfn, bp55.Lot number: 5536586.Lot quantity: 210.Work order traveler met all inspection acceptance criteria.Inspection sheet, inspect dimensional / final, 456fi314-3 rev e met all inspection acceptance criteria.Part number: 21069, tialnbri18.00, bp80.Lot number: 5172172.Lot quantity: 3,678 lbs.Product traveler met all inspection acceptance criteria.Inspection sheet, raw material inspection, rmtialnbr118_00 rev h met all inspection acceptance criteria.Certificate of test supplied by allvac dated 07-jun-2007 was reviewed and determined to be conforming.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device history batch null, device history review 02-jul-2019: dhr, this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6: investigation summary.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/125 DEG TI CANN TROCH FIXATION NAIL 400MM/LEFT-STER
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8744238
Report Number2939274-2019-58913
Device Sequence Number16785671
Product Code HSB
UDI-Device Identifier10886982227690
UDI-Public(01)10886982227690
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2016
Device Model Number456.401S
Device Catalogue Number456.401S
Device Lot Number5630689
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer06/28/2019
07/23/2019
07/31/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date07/01/2019
07/26/2019
08/01/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHOULDER LOCKING SCREW; UNKNOWN SHOULDER LOCKING SCREW
Outcome Attributed to Adverse Event Required Intervention;